How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Endocrinology
Satisfied Customers: 17816
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Endocrinology Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I am very very worried at the moment as I find that if I

Customer Question

Hello there I am very very worried at the moment as I find that if I look down to the ground then within 5 secs I get a very dizzie feeling and nearly fal over. Very worried. I also take aropax and every time I take them then I get this sometimes but not all the time. Can you tell me what it is as I just have to look down or sir stuff on the stove and it happens. Can you please tell me what this is and if it's normal???
Submitted: 5 months ago.
Category: Endocrinology
Expert:  Dr. D. Love replied 5 months ago.

Hello from JustAnswer.

As part of the dizziness, is there a spinning sensation?

How long have you been having this sensation?

Customer: replied 5 months ago.
it's like a spinning sansation and it happens as soon as I look down.And I have only had this feeling today!!!
Expert:  Dr. D. Love replied 5 months ago.

Thank you for the additional information.

Dizziness and a spinning sensation that has been present for only one day (or a few days) is most likely due to inflammation of the inner ear, called labyrinthitis. Any inner ear problem can be worse in when the head is in certain positions. And the primary cause of labyrinthitis is a viral infection. These acute episodes will typically resolve spontaneously, but there are some interventions that can help to ease symptoms until it resolves. Just like other common viral infections, there is no medicine that directly eradicates the virus, so we use medicines to relieve symptoms.

The usual first step are certain antihistamines that ease the dizziness/spinning sensation. Meclizine is the medicine that is used most often and is over the counter in most countries. Other antihistamines that are marketed for motion sickness also can help, such as dimenhydrinate. Even diphenhydramine has some activity against the dizziness/spinning.

In someone with more severe or persistent symptoms, another option would be a short course of steroids, to ease the inflammation, but this would typically require seeing your doctor. There are also some stronger medicines to suppress the dizziness/spinning, such as diazepam, but these also would require a prescription.

So, the first step would be to use one of the antihistamines for relief of symptoms, but if the symptoms are severe or persistent, then you can see your doctor for consideration of steroids or a stronger medicine to suppress the dizziness/spinning.

If I can provide any additional information, please let me know.

Customer: replied 5 months ago.
I do have Valium at home and Will that help with the dizzieness. And what if the dizzieness is due to aropax that I am taking for my anxiety???
Expert:  Dr. D. Love replied 5 months ago.

Yes, the valium is the brand name for the diazepam that I mentioned above.

Since the dizziness has only been bothering you today, then you are more sensitive to the Arapax because of the inflammation in the inner ear.

Customer: replied 5 months ago.
is it coz I am sensitive to the aropax and is the aropax causing my ear inflammation. So what can I do to relieve my inner ear problem!!
Expert:  Dr. D. Love replied 5 months ago.

The Aropax is not the cause of the inflammation, but the inflammation causes you to be sensitive to the Aropax. The interventions for relief of the inner ear problem is what I noted above.

Expert:  Dr. D. Love replied 5 months ago.

Please let me know if I can provide any further assistance.